It started about 7 years ago. I was experiencing depression. The doctors tried me on almost every anti-depressant. I was basically a guinea pig. I was on Paxil for a while and decided I wanted to come off (late 2004). Well, this was hell. I had the usual side effects, head zaps, diarrhoea, headaches, and extreme anxiety. I was having panic attacks for no reason. Now I know it was from the Paxil withdrawal.
By early 2005 I had a massive panic attack at work and had to leave. I immediately went to the doctor the next day. I was prescribed Xanax .25mg. After a few days I was ok again. As time progressed I felt my anxiety and attacks were getting worse, so Iíd call to go into see the RN at the Doctors Office who prescribed the Xanax. She increased the dose to .5 mg.
I kept thinking my anxiety was getting worse and it was but I did not know it was from the Xanax. By early 2007 I was on 1.5mg of Xanax and was raging & miserable. It was like I had to take it or I was a mess.
So now this is 2 Ĺ years of being on Xanax daily (May í07) and I go to see the doctor this time. I tell him this is what Iím taking and Iím getting worse. He says you need to come off this, this stuff is worse than coming off heroin. He stops the Xanax completely and says here take this in place of Xanax and go see a psychiatrist. Well he gives me Klonopin.
The Klonopin did nothing for me. Meanwhile the Xanax is gradually coming out of my system and I didnít know anything about withdrawal. I even called the office to tell the doctor the Klonopin wasnít working, he tells me to double up. How ridiculous was he.
I understand now he wanted my case out of his hands.
By July í07 everything hit me like you wouldnít believe. I started crying all day, I couldnít get myself together. I thought I was having a breakdown. I admitted myself into the hospital because I thought it was just depression & anxiety taking over me. It felt like my body was breaking down. My pulse flew up to 100 at all times, my blood pressure was up.
When I was released is when it all started getting worse. I was hallucinating, delirious, I thought I was dying. I could barely talk I had to write notes to people. I was shaking like a leaf for a couple months. I couldnít sleep; hot and cold spells like flu-like symptoms. I started getting this feeling of wanting to come out of my skin. It was the scariest thing ever. I felt bugs crawling on my skin. Basically I had the worst cold turkey there is.
About a week after being out of the hospital (which they thought I was just depressed) I realized what had happened. I stopped the Xanax and this is what happened. My boyfriend and I started doing research online and from his doctor sources and confirmed it was Xanax withdrawal.
I was bed ridden from August í07-December í07. I was put on some Abilify - which I will need to taper at a later date - it seemed to help with some of my physical symptoms and am able to get out of bed. But I still suffer daily from many symptoms of withdrawal.
I still have DP/DR, phobias like not wanting to leave the house, anxiety, panic, cognitive impairments. Itís hard for me to even watch a movie or TV. I cannot concentrate on anything. I am restless and agitated all the time. The worst part is not being able to function normally. I will run into the store grab what I need and just about run out. Iím scared to see anyone I know because I know Iím not myself. Iíve only been in touch with friends through text messaging or emails. Itís like Iím scared to even talk to them. Itís really weird but scary. I just cannot socialize.
Iím in between my 9 and 10 month mark and I just feel I should be doing better. I pray every day to be better and back to the ďold MicheleĒ, but I do listen and believe the Moderators and Owners that I will be better one day. When? I donít know but until then I will just have to live with it.
I pray for everyone on the Yahoo forum and anyone else out there experiencing Benzo Withdrawal.
Disclaimer: The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.
Last updated 22 July 2015